Thunderstorm Wind, Knox
- When
- May 25, 10:55 AM CST
- Where
- Knox County, Goree
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.470, -99.520
Tree limbs downed.
As an upper level trough continued to move over the central plains, storms formed ahead of a cold front in west Texas. These storms formed a line as the moved eastward and developed northward into western north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
As an upper level trough continued to move over the central plains, storms formed ahead of a cold front in west Texas. These storms formed a line as the moved eastward and developed northward into western north Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 6:07 AM CST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
707 AM CDT MON MAY 25 2015
.DISCUSSION...
AVIATION DISCUSSION FOR THE 12Z TAFS IS BELOW.
&&
.AVIATION...
HAVE MODERATE CONFIDENCE IN THE TAFS.
IFR/MVFR CONDITIONS WILL SLOWLY IMPROVE WEST TO EAST AT ALL SITES
THROUGH 21Z. A FEW SITES MAY GO TO LIFR THROUGH 15Z.
TSRA WILL AFFECT ALL TAF SITES EXCEPT PERHAPS KWWR AND KGAG
18-24Z. BRIEF VERY STRONG WINDS AND MVFR AND LOWER CONDITIONS WILL
OCCUR WITH TSRA.
AFTER 00Z...UNCERTAINTY INCREASES. WENT WITH VFR CONDITIONS FOR
NOW THOUGH THERE IS A CHANCE WIDESPREAD MVFR OR LOWER CONDITIONS
FORM...ESPECIALLY AFTER 06Z.
MBS
&&
.PREV DISCUSSION... /ISSUED 416 AM CDT MON MAY 25 2015/
DISCUSSION...
ADDITIONAL FLOODING...HEAVY RAINFALL...AND SEVERE
THUNDERSTORMS...ESPECIALLY TODAY...REMAIN THE MAIN CONCERNS.
AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK.
THE FLASH FLOOD WATCH IS IN GREAT SHAPE TODAY AND DID NOT ALTER.
THIS MORNING...WARM AND MUGGY CONDITIONS WILL OCCUR. THINK CAPPING
WILL NOT ALLOW FOR STORM FORMATION.
THIS AFTERNOON INTO EARLY EVENING...STORM CHANCES WILL INCREASE
ACROSS MUCH OF THE AREA FROM A POTENT FAST MOVING MID LEVEL
DISTURBANCE/SHORT WAVE THAT WILL MOVE EAST NORTHEAST TODAY AND
BECOME NEGATIVELY TILTED. LATEST SHORT TERM MODELS...PARTICULARLY
THE HRRR AND WRF MODELS...SUGGEST THAT A FAST MOVING LINE
BAND...BOW...OR LINE OF STORMS WILL MOVE NORTHEAST AND AFFECT
MUCH OF THE AREA. INCREASED RAIN CHANCES TO ACCOUNT FOR THIS WITH
THE HIGHEST CHANCES NEAR A WICHITA FALLS TO DURANT LINE. THIS
COMPLEX OF STORMS MAY AFFECT FAR WESTERN NORTH TEXAS NEAR KNOX
CITY AND CROWELL AS EARLY AS 11 AM THEN EXIT THE PONCA CITY AND
DURANT AREAS TOWARDS 9 PM. THE OKLAHOMA CITY METRO AREA WILL MOST
LIKELY BE AFFECTED IN THE 3 TO 6 PM TIME FRAME.
IN REGARDS TO HEAVY RAINFALL AND FLASH FLOODING POTENTIAL THIS
AFTERNOON AND EVENING...CONCERNED WITH BRIEF HEAVY RAINFALL RATES
OF 1 INCH OR MORE FOR AN HOUR OR TWO ALONG THE LEADING EDGE OF
THE LINE OF STORMS. THIS WILL CAUSE VERY RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. DO NOT THINK TOTAL RAINFALL AMOUNTS WILL
BE EXCESSIVE...GENERALLY 1 TO 2 INCHES AS THE STORMS SHOULD MOVE
QUICKLY TO THE NORTHEAST. THUS...KEPT THE FLASH FLOOD WATCH IN
EFFECT.
IN REGARDS TO SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON AND
EVENING...THERE IS A CHANCE FOR A FAIRLY WIDESPREAD DAMAGING WIND
EVENT NEAR AND SOUTHEAST OF I-44 WITH SOME GUSTS OVER 70 MPH. THE
AIR WILL BE MOIST WITH PRECIPITABLE WATER VALUES IN THE 1.3 TO 1.8
INCH RANGE AND VERY UNSTABLE...MLCAPE 2000-4000 J/KG...ALONG WITH
STRONG 0-6 KM 30-50 KT SHEAR. THERE IS A LOW POTENTIAL FOR
TORNADOES DUE TO INCREASING 0-1 KM SHEAR IN THE 20-30 KT RANGE
SOUTHEAST OF I-44. SOME SEVERE HAIL MAY OCCUR AS WELL...BUT SIZES
MAY BE LIMITED DUE TO THE WIDESPREAD COVERAGE OF THE LARGE LINE OR
BOW OF STORMS. CANNOT RULE OUT THE POTENTIAL FOR A FEW SUPERCELLS
AHEAD OF THE MAIN BOW OR LINE...BUT THIS POTENTIAL SEEMS TO BE
QUITE LOW.
STORMS SHOULD MAINLY DIMINISH DURING THE EVENING HOURS. KEPT
SLIGHT CHANCES FOR STORMS OVERNIGHT...THOUGH SUBSIDENCE BEHIND THE
DEPARTING SHORT WAVE/DISTURBANCE SHOULD LIMIT STORM FORMATION.
SOME PATCHY FOG COULD FORM LATE TONIGHT INTO TUESDAY MORNING...BUT
DID NOT MENTION DUE TO LOW CONFIDENCE OF OCCURRENCE.
TUESDAY AND WEDNESDAY...CHANCES FOR STORMS WILL CONTINUE...THOUGH
SHOULD BE LOWER THAN TODAY DUE TO SLIGHTLY WARMER MID LEVEL
TEMPERATURES AND SLIGHTLY STRONGER CAPPING. THE AIR WILL BE VERY
MOIST AND UNSTABLE WITH MARGINAL SHEAR SO A FEW SEVERE STORMS
WITH LOCALLY HEAVY RAINFALL AND FLASH FLOODING REMAIN POSSIBLE.
STORM COVERAGE AND MOTION SHOULD BE LOWER COMPARED TO TODAY. WILL
NOT EXTEND THE FLASH FLOOD WATCH AT THIS TIME DUE TO THE LOWER
COVERAGE OF STORMS. TEMPERATURES WILL GET CLOSER TO AVERAGE FOR
THIS TIME OF YEAR.
THURSDAY THROUGH SUNDAY...STORM CHANCES CONTINUE NEARLY EACH DAY.
MORE HEAVY RAINFALL...FLASH FLOODING...AND SEVERE STORMS COULD
OCCUR NEARLY EACH DAY AS THE AIR WILL REMAIN MOIST AND UNSTABLE.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 79 63 81 64 / 70 20 20 50
HOBART OK 77 59 82 61 / 50 20 20 40
WICHITA FALLS TX 78 63 85 65 / 90 20 20 20
GAGE OK 79 56 80 57 / 20 20 30 20
PONCA CITY OK 80 61 80 62 / 30 20 20 50
DURANT OK 79 65 83 67 / 90 40 20 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ008-012-013-
016>020-022>032-035-037>048-050>052.
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-
088>090.
&&
23/17/17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1155 AM CDT MON MAY 25 2015 OKZ004>048-050>052-TXZ083>090-261000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1155 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .FLOODING... NUMEROUS RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE TODAY...AND THE SOIL IS SATURATED OVER MOST OF OKLAHOMA AND NORTH TEXAS. ADDITIONAL RAINFALL TODAY...MAY BE HEAVY ENOUGH TO CAUSE ADDITIONAL FLOODING...OR WORSEN EXISTING FLOODING. .THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...SOUTH OF A LINE FROM ARCHER CITY AND HENRIETTA TEXAS... TO WAURIKA... TO SULPHUR TO ADA AND CALVIN. TO THE NORTHWEST...AN ENHANCED RISK EXTENDS ALONG A LINE FROM SEYMOUR TEXAS...TO LAWTON OKLAHOMA...TO NORMAN...TO SHAWNEE. A SLIGHT RISK THEN EXTENDS NORTHWEST TO A LINE FROM HOLLIS...TO CLINTON... TO ALVA. .TIMING... STORMS WILL MOVE FROM WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA AT MIDDAY TO THE NORTHEAST ACROSS THE AREA DURING THE AFTERNOON INTO THE EARLY EVENING HOURS. .IMPACTS... VERY STRONG DAMAGING WINDS...UP TO 80 MPH...WILL ACCOMPANY THE STRONGEST STORMS AS THEY SURGE NORTHEAST ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME ADDITIONAL FLOODING IS ALSO POSSIBLE...AS A RESULT OF AN HOUR OR TWO OF HEAVY RAINFALL. VERY LARGE HAIL WILL BE A SECONDARY THREAT...ALONG WITH TORNADOES. .DISCUSSION... MODERATE TO STRONG INSTABILITY...AND LOTS OF MOISTURE...WILL BE IN PLACE OVER OKLAHOMA AND NORTH TEXAS TODAY. A STRONG UPPER- LEVEL WAVE WILL MOVE NORTHEAST ACROSS OKLAHOMA THIS AFTERNOON AND EVENING...PROVIDING SUPPORT FOR A COMPLEX OF THUNDERSTORMS. BOW STRUCTURES...CAPABLE OF PARTICULARLY STRONG WINDS...ARE EXPECTED WITHIN THIS STORM COMPLEX. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS FROM LATE THIS MORNING THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH NEXT WEEKEND. THIS WILL PRESENT A RISK OF STRONG TO SEVERE THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND ASSOCIATED FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. CMS/30
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 AM CDT MON MAY 25 2015
TXZ084-087-251600-
KNOX TX-FOARD TX-
1030 AM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX AND
SOUTHWESTERN FOARD COUNTIES UNTIL 1100 AM CDT...
AT 1028 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST
OF TRUSCOTT...MOVING NORTHWEST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3405 10005 3407 10004 3410 9997 3379 9980
3370 9999 3383 10000 3384 10005
TIME...MOT...LOC 1528Z 148DEG 20KT 3381 9995SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT MON MAY 25 2015 OKZ036-037-TXZ085-251700- TILLMAN OK-JACKSON OK-WILBARGER TX- 1130 AM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TILLMAN... SOUTHEASTERN JACKSON AND NORTHWESTERN WILBARGER COUNTIES UNTIL NOON CDT... AT 1127 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER FARGO... MOVING NORTH AT 25 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3422 9917 3421 9939 3455 9946 3456 9913 TIME...MOT...LOC 1627Z 177DEG 20KT 3429 9929 ..SPEG.
The Dyess AFB radar (KDYX), 107 km away, was scanning. The volume nearest the first event began at 16:56 UTC.
5 thunderstorm wind. Local standard time, as filed.
Tree limbs downed.
Sporadic tree damage occurred.
No damage reported.
Large tree limbs greater than two inches in diameter downed.
Trees snapped and uprooted.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580722, 580724, 580725, 580727, 580729.